Missouri, 2018Lightning Strike in Missouri, May 10, 2018
May 10, 2018 · NWS SGF · 1 event in 1 county or zone
Lightning caused damaged to two houses.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning caused damaged to two houses.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 10, 12:51 AM CST, 3 hours 14 minutes earlier.
Area forecast discussion, May 10, 12:51 AM CST, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
151 AM CDT Thu May 10 2018
.SHORT TERM...(Today and tonight)
Issued at 117 AM CDT Thu May 10 2018
The remnants of a decaying mesoscale convective system (MCS) will
continue to slide east-southeast into western Missouri early this
morning. The best chances for showers and thunderstorms will
generally be along and west of the U.S. 65 corridor. However,
scattered activity is also expected across the eastern Ozarks as
the nose of a low level jet veers into southwestern Missouri.
This afternoon then looks dry for the most part. The big question
will be afternoon highs as remaining mid and high level clouds may
persist over parts of the area. We did not want to go too cool on
temperatures as even a 2-4 hour window of just filtered sunshine
would allow temperatures to warm well into the 80s. At this point,
we felt it was best to go with highs in the lower to middle 80s.
The warmest temperatures may occur across central Missouri where
clouds will be less widespread.
Tonight then looks quiet as upper level ridging pushes any
potential for overnight convection to the north. Lows should range
from the lower 60s across the eastern Ozarks to the middle and
upper 60s across western Missouri and southeastern Kansas.
.LONG TERM...(Friday through Wednesday)
Issued at 117 AM CDT Thu May 10 2018
Mainly dry weather is expected through the upcoming weekend along
with summer-like temperatures. The one possible exception would
be the potential for an MCS skirting portions of central Missouri
late Friday night. The odds of this look pretty slim though.
A mid and upper level ridge over the region (850 mb temperatures
of 17-20 C) will support afternoon highs warming well into the 80s
to around 90 degrees from Friday through Monday. This period also
looks rather breezy with low level pressure gradients supporting
brisk south to southwest winds.
Global models then indicate the main upper level ridge sliding
east of the area early next week. This will open the door for
increasing thunderstorm potential from Monday through the middle
of next week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1117 PM CDT Wed May 9 2018
Convection developed earlier this evening over northwest Kansas
and has increased in coverage and intensity late this evening over
central Kansas as the low level jet has strengthened. Convective
allowing models continue to show convection sliding east into
southwest Missouri after around 08z and continuing into the
morning hours on Thursday. Will maintain VFR conditions outside of
the convection and drop into MVFR category within the convection
time window.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...Lindenberg
Hazardous weather outlook, May 10, 1:12 AM CST, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
212 AM CDT Thu May 10 2018
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110715-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
212 AM CDT Thu May 10 2018
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Elevated lightning risk.
DISCUSSION...
A cluster of showers and thunderstorms will slowly diminish
as it moves into western Missouri early this morning. The
greatest coverage of thunderstorms this morning will occur
west of Highway 65.
Cloud to ground lightning will be the primary threat. A few
storms may also produce hail to the size of nickels.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
South winds gusting to 30 to 35 mph are expected during the
day Friday and Saturday over southeast Kansas and adjacent
areas in western Missouri.
Thunderstorm chances will increase once again during the
early and middle portions of next work week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Schaumann
Lightning, Christian
- When
- May 10, 4:05 AM CST
- Where
- Christian County, 1.1 mi W of Ozark Airpark Arpt
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 37.050, -93.250
Two homes were struck by lightning. One home received significant damage to the rood and interior. The second home had minor damage.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, May 10, 20182 deaths · 1 event
- Heat in Virginia, May 10, 20182 deaths · 1 event
- Hail and Damaging Winds in Nebraska, May 10 to 11, 2018$480,000 · 1 in hail · 50 events
- Hail and Damaging Winds in Indiana, May 10, 2018$120,000 · 2 in hail · 7 events
- Hail and Damaging Winds in Virginia, May 10, 2018$38,000 · 1 in hail · 29 events
- Hail and Damaging Winds in North Carolina, May 10, 2018$61,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Pennsylvania, May 10, 2018$40,000 · 1.5 in hail · 18 events
- Hail and Damaging Winds in North Carolina, May 10, 2018$30,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Kentucky, May 10, 2018$55,000 · 61 kt wind · 5 events
- Hail and Damaging Winds in Virginia, May 10, 2018$15,000 · 1.5 in hail · 12 events
- Hail and Damaging Winds in Virginia, May 10, 2018$8,000 · 1 in hail · 17 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 10, 20189 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 754174.